Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have irritation on lips that itch and is red with little swelling and tiny bumps. Applied vaseline. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
i have irritation on my lips recently that itch alittle and there is redness and little swelling. Also tiny bumps. i have been just applying Vaseline.
Posted Sun, 14 Jul 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
From the description it seems you are having herpes labialis.
It is a viral infection. It is characterised by tingling numbness itching followed by appearance of grouped blisters at the site.
Treatment requires intake of oral antiviral like acyclovir 400 mg thrice in a day for seven days. Acyclovir should be started with in 72 hours of break out. Topically, one should apply antibacterial creams like mupirocin or fusidic acid cream. If three days have already elapsed, then apply topical cream only.
To prevent further episodes, apply acyclovir cream 5 percent at the site of recurrence during prodromal period ( that is when you feel itch, sting, numbness at the site)

Hope that answered your query.
Should there be a doubt please write back.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor